Alert archive / Missouri / River Flood Warnings in 2010
River Flood Warning 183, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jun 9, 2010, 10:43 AM CDT for Saint Charles County, Saint Louis County, Missouri. It took effect at Jun 9, 2010, 7:00 PM CDT. It was in force for 24 days.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2010, 10:43 AM CDT (15:43 UTC)
- In effect from
- Jun 9, 2010, 7:00 PM CDT
- Expired
- Jul 3, 2010, 9:55 AM CDT
- In force
- 24 days
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
The radar
The St Louis radar (KLSX), 11 km from the middle of the area, began a volume at 15:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Missouri River at St. Charles (SCLM7).
- Action stage
- 23 ft
- Minor stage
- 25 ft
- Moderate stage
- 30 ft
- Major stage
- 36 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06935965, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 9, 7:07 AM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Jun 9, 7:07 AM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 707 AM CDT WED JUN 9 2010 .DISCUSSION... /344 AM CDT WED JUN 9 2010/ MAIN AREA OF PCPN HAS MOVED OUT OF FORECAST AREA. HOWEVER...SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG THE COLD FRONT WHICH IS NOW EXTENDING FROM NORTHWESTERN IL TO JUST NORTH OF QUINCY TO WEST CENTRAL MO AS OF 08Z. THE MAIN FORECAST ISSUE IN THE SHORT TERM IS TRYING TO DECIDE WHERE THERE WILL BE RAIN AND WHERE IT WILL BE DRY FOR TODAY. BEYOND THAT DEALING WITH FRONTAL BOUNDARY MOVING BACK NORTH BY THURSDAY. FOR TODAY WILL SEE FRONT SLIDE TO THE SOUTH THROUGH THE AREA WITH RAIN COMING TO AN END BY 18Z NORTH OF INTERSTATE 70...BUT KEPT CHANCES OF RAIN SOUTH OF I-70 AS THERE IS STILL SOME DECENT INSTABILITY AND MOISTURE FOR STORMS TO FIRE OVER THE AREA. AS FOR HEAVY RAIN CHANCES...QPF FAIRLY MODEST WITH UP TP HALF AN INCH OVER THE FAR SOUTHERN PORTIONS OF CWA. AS FOR FLASH FLOOD WATCH THAT IS IN EFFECT UNTIL 12Z THIS MORNING...WILL CANCEL IT BY ZONE ISSUANCE TIME. TEMPS WILL BE TRICKY TODAY...WITH CLOUD COVER AND SOME PCPN TEMPS WILL ONLY RISE INTO THE LOW TO MID 80S. TONIGHT THE FRONT WILL REMAIN TO THE SOUTH OF THE FORECAST AREA...BUT DO HAVE SLIGHT CHANCE POPS OVER CENTRAL AND SOUTHEAST MO AFTER 06Z TONIGHT AS STORMS FIRE NORTH OF THE BOUNDARY AND MOVE INTO THE FORECAST AREA. LOW TEMPS WILL BE IN THE LOW 60S NORTH TO THE UPPER 60S FAR SOUTH. THEN ON THURSDAY...FRONT WILL MOVE BACK NORTH AS A WARM FRONT BRINGING ADDITIONAL CHANCES OF SHOWERS AND THUNDERSTORMS TO THE AREA. WILL SEE EVEN MORE CHANCES OF STORMS ON FRIDAY AND FRIDAY NIGHT AS MODELS CONTINUE TO SHOW A CUT-OFF UPPER LOW MAKING ITS WAY INTO SOUTHEASTERN MO...BEFORE EXITING LATE FRIDAY NIGHT. AFTER A BIT OF A BREAK ON SATURDAY...A COLD FRONT WILL BEGIN TO MOVE THROUGH THE REGION WITH EVEN MORE SHOWERS AND THUNDERSTORMS FOR THE LAST HALF OF THE WEEKEND AND INTO EARLY NEXT WEEK. NO MAJOR CHANGES TO THE EXTENDED. BYRD && .AVIATION... /622 AM CDT WED JUN 9 2010/ COLD FRONT CURRENTLY IS NEAR A KMTO-KSET-KCOU LINE AT 12Z. MAIN AREA OF RAIN HAS PUSHED SE OF THE REGION EARLY THIS MORNING LEAVING JUST ISOLD -SHRA. THERE IS AN AREA OF IFR/MVFR CLOUDS WITH CIGS BETWEEN 900-2000FT EXTENDING FROM CNTRL MO NEWD INTO CNTRL IL THAT WILL SLOWLY PUSH SEWD THIS MORNING WITH THE COLD FRONT. THEN SHOULD HAVE VFR CONDITIONS WITH NWLY WINDS FROM LATE MORNING INTO EARLY EVENING WITH WINDS BECOMING LGT TONIGHT. COLD FRONT WILL BEGIN TO MOVE BACK NWD LATE TONIGHT/EARLY THURSDAY AS A WARM FRONT BRINGING NEXT CHANCE OF RAIN. SPECIFICS FOR KSTL...CIGS ARE ALREADY AT BKN 2700FT AT KSTL AND NOW 1700FT AT KSET. THINK CIGS WILL BECOME VFR BETWEEN 15-16Z TIMEFRAME ONCE THESE LOW CLOUDS MOVE SOUTHEAST OF THE AREA. HAVE INCLUDED VCSH STARTING AT 13Z FOR THE -SHRA POTENTIAL ASSOCIATED WITH THE RETURNING WARM FRONT. BRITT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 9, 4:27 AM CDT, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 427 AM CDT WED JUN 9 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-101200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 427 AM CDT WED JUN 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE TODAY MAINLY ALONG AND SOUTH OF INTERSTATE 70. HOWEVER...ORGANIZED SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCE OF THUNDERSTORMS REMAINS IN THE FORECAST FOR PARTS OF THE AREA THURSDAY THROUGH FRIDAY AS A SLOW MOVING FRONT WAVERS ACROSS THE REGION AND INTERACTS WITH AN UNSTABLE ATMOSPHERE. MORE THUNDERSTORMS WILL BE POSSIBLE SATURDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 BYRD
In the hours before
Local storm report, Jun 9, 8:40 AM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
840 AM CDT WED JUN 09 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN VALLEY PARK 38.55N 90.48W
06/09/2010 M1.64 INCH ST. LOUIS MO CO-OP OBSERVER
&&
MILLERLocal storm report, Jun 9, 9:35 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
935 AM CDT WED JUN 09 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY RAIN 7 SE BLAND 38.23N 91.54W
06/09/2010 M4.25 INCH GASCONADE MO TRAINED SPOTTER
24 HOUR TOTAL
&&
MILLERLocal storm report, Jun 9, 9:45 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
945 AM CDT WED JUN 09 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 AM TSTM WND DMG 2 SSW LOOSE CREEK 38.48N 91.97W
06/08/2010 OSAGE MO PUBLIC
NUMEROUS TREES UPROOTED
&&
MILLERLocal storm report, Jun 9, 9:46 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
946 AM CDT WED JUN 09 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND DMG 2 SSW LOOSE CREEK 38.48N 91.97W
06/08/2010 OSAGE MO PUBLIC
NUMEROUS TREES UPROOTED
&&
CORRECTED EVENT TIME
MILLERLocal storm report, Jun 9, 9:59 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
959 AM CDT WED JUN 09 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY RAIN 10 NW SULLIVAN 38.32N 91.30W
06/09/2010 M3.42 INCH FRANKLIN MO CO-OP OBSERVER
MEASURED NEAR CHAMPION CITY
&&
MILLERLocal storm report, Jun 9, 10:00 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1000 AM CDT WED JUN 09 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM HEAVY RAIN CANAAN 38.31N 91.56W
06/09/2010 E5.00 INCH GASCONADE MO PUBLIC
&&
MILLERThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:16 PM CDT | River Flood Warning | LSX | Lincoln | 14 hr |
| Jun 8, 8:18 PM CDT | Areal Flood Advisory | LSX | Monroe | 6 hr |
| Jun 8, 8:50 PM CDT | Areal Flood Advisory | LSX | Cole, Osage | 6 hr |
| Jun 8, 9:27 PM CDT | Flash Flood Warning | LSX | Cole, Osage | 6 hr |
| Jun 8, 9:38 PM CDT | Flash Flood Warning | LSX | Marion, Ralls | 6 hr |
| Jun 8, 10:07 PM CDT | Flash Flood Warning | LSX | Franklin, Gasconade | 6 hr |
| Jun 8, 10:20 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Jefferson, Washington | 37 min |
| Jun 8, 10:50 PM CDT | Flash Flood Warning | LSX | Crawford, Washington | 6 hr |
| Jun 9, 12:09 AM CDT | River Flood Warning | LSX | Monroe | 8 hr |
| Jun 9, 3:25 AM CDT | Areal Flood Warning | LSX | Osage | 8 hr |
| Jun 9, 3:52 AM CDT | Areal Flood Warning | LSX | Gasconade | 8 hr |
| Jun 9, 9:31 AM CDT | River Flood Warning | LSX | Monroe | 24 hr |
| Jun 9, 10:20 AM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 60 days |
| Jun 9, 10:24 AM CDT | River Flood Warning | LSX | Franklin | 3 days |
| Jun 9, 10:43 AM CDT | River Flood Warning | LSX | Callaway, Cole | 22 days |
| Jun 9, 10:43 AM CDT | River Flood Warning | LSX | Franklin, Warren | 22 days |
Nearby
River Flood Warnings in Missouri, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.